Originally I had been prescribed 2000mg 1 x. Day but went to taking it 1000mg 2 x day. This seemed to help a lot. I still have problems with diahrea at times but that usually is when I take my doses too close together. I also found that taking the metaformin with food helped to decrease any upset stomachies as well. I am sorry you had a bad experience with it. Right now, I can't imagine my life without the metaformin. It has helped to bring my hormones in balance and no more dizzy..foggy ..or confusion because my sugars are out of whack. For me it has helped a lot and would recommend it. I was even able to lose weight like a "normal" person. However it hasn't helped in getting my periods back on track, does that make sense? Anyway that's my experience with metaformin.
I have been on 500 mg of Metformin twice a day for over six months; the side effects went away after a few weeks. I don't have any problems now, also I have had a cycle every month since starting it. However, when I was on 1000 mg twice a day, I was always have issues with upset stomach. I think that each person has to find what works best for them.
I was on extended release. I'm now off metformin for a week and am still having stomach burning sometimes during the day. Not sure what is causing it. i actually got a mentsraul cycle a few days after quitting too. Not sure if i had my period or if it was irregular bleeding or what. i hadn't got my period the whole time i was on metformin.
i don't think i'm going back on the metformin even if i find out there is another cause to my problems. I won't unless i really have to at least.
Thanks for everyone's comments!
Pounds lost: 7.0
Fitness Minutes: (13,289) Posts: 1,093 9/10/12 3:11 P
I was taking 1000mg of metformin a day, they've backed me back down to 500mg because it gave me really bad stomach cramping and other side effects. I often wonder if the benefits are really worth the side effects.
Metformin ER (Extended Release) has a much lower incidence of stomach upset. It works just as well as the usual instant release metformin. I have IBS and a congenital intestinal disorder so my stomach is super sensitive, and so far I've been able to tolerate 500mg once a day of Metformin ER, and I may try to bump it up to 2x daily in the future.
current weight: 171.6
Fitness Minutes: (153,425) Posts: 20,262 9/8/12 12:41 A
the thing that bugs me even more is i have pcos rather mildly. even my doctor said i didn't have a lot of the symptoms. i just hope i am able to eat fruits and veggies and peanuts once again. I have NEVER had a problem eating these types of foods before.
I was on metfetformin proabably for 3 months all summer with minimal side effects mainly diahreea. The last 2 weeks i started experiencing abdominal pain from eating fibrous foods and peanuts. So i talked to me GP and we decided to stop it. I'm now off metformin for 5 days and i'm still experiencing pain when eating fibrous foods and peanuts. Any suggestions? My endocrinologist changed companies so i no longer have him to go too so i've been going to my general practictioner but i think i need to speak to someone who is alittle more infomred on metformin so i'm on the lookout for another endocrinologist.
i honestly wish i would NEVEr have tried metformin. It's just been awful since being on this drug. :(
SparkPeople, SparkCoach, SparkPages, SparkPoints, SparkDiet, SparkAmerica, SparkRecipes, DailySpark, and other marks are trademarks of SparkPeople, Inc. All Rights Reserved. No portion of this website can be used without the permission of SparkPeople or its authorized affiliates.
SPARKPEOPLE is a registered trademark of SparkPeople, Inc. in the United States, European Union, Canada, and Australia. All rights reserved.